Alert archive / South Carolina / Lake Wind Advisories in 2017
Lake Wind Advisory 9, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Apr 3, 2017, 3:52 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 3, 2017, 12:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2017, 3:52 AM EDT (07:52 UTC)
- In effect from
- Apr 3, 2017, 12:00 PM EDT
- Expired
- Apr 3, 2017, 11:47 PM EDT
- In force
- 12 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809 WWUS72 KCAE 030752 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 352 AM EDT Mon Apr 3 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 040800- /O.NEW.KCAE.LW.Y.0009.170403T1600Z-170404T0800Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 352 AM EDT Mon Apr 3 2017 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EDT TUESDAY... The National Weather Service in Columbia has issued a Lake Wind Advisory, which is in effect from noon today to 4 AM EDT Tuesday. * TIMING...This afternoon and tonight. * WINDS...Southeast to South winds 15 to 25 knots, with gusts up to 30 knots, this afternoon. Southwest winds 15 to 25 knots, with gusts up to 30 knots, tonight. Higher gusts near thunderstorms. * IMPACTS...Strong wind and rough chop will create hazardous conditions on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
1 follow-up statement
630 WWUS72 KCAE 040347 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1147 PM EDT Mon Apr 3 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 040500- /O.CAN.KCAE.LW.Y.0009.000000T0000Z-170404T0800Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 1147 PM EDT Mon Apr 3 2017 ...LAKE WIND ADVISORY IS CANCELLED... The National Weather Service in Columbia has cancelled the Lake Wind Advisory. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 2, 10:43 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 2, 10:43 PM EDT, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1043 PM EDT Sun Apr 2 2017 .SYNOPSIS... High pressure along the Outer Banks will continue to move offshore overnight. The next weather system will arrive Monday bringing a chance of showers and thunderstorms. Another system will also be possible Wednesday into Wednesday night. Dry weather returns for the end of the week into the weekend. && .NEAR TERM /THROUGH MONDAY/... Surface high pressure will shift offshore tonight while a 500mb upper ridge axis traverses the forecast area. Increasing southerly low level flow off the Atlantic will allow for moisture to increase across the region through early Monday morning and low clouds are likely to develop. IR loop already showing stratus developing along the I-95 corridor. Obs at Orangeburg and Walterboro indicating ceilings from 1k to 2k. The area appears to be gradually expanding with time. Increasing moisture and clouds along with boundary layer winds staying up will result in mild above normal overnight lows tonight in the low/mid 50s north to upper 50s/low 60s south/east. With strengthening low level jet to 35 to 40 knots by morning...bumped up winds slightly overnight across the CWA. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... Not much as changed from previous thinking that Monday could be a very active weather day across the Midlands and Central Savannah River Area. SPC has much of the area under an Enhanced Risk..Upstate into the CSRA/Midlands for Monday/Monday night with the remainder of the area to the north/east in a Slight Risk. A strong upper level trough moves through the area. A warm front will be lifting northward through the forecast area during the day, with a trailing cold front then moving through Monday night. Models still showing the possibility of a line of thunderstorms moving towards the FA during the afternoon and evening hours. The storms may be severe as they move across the area Monday afternoon and evening. The main threat will be strong damaging winds...hail along with the possibility of a few tornadoes. Forecast instability early in the day is weak, then becomes moderate during the afternoon and evening with lifted index values still forecast near -3C to -7C. Moderate CAPE values forecast during peak heating hours, with the highest instability closer to the CSRA and western FA. Timing appears to be from early afternoon into the evening hours. Strong low-level jet out of the southwest will help to transport moisture northward during the day. PW values between 1.5 to 1.8 inches with some areas approaching 2 inches. WPC has western half of SC and central GA in a marginal risk of excessive rainfall. Could see some localized heavy rainfall and flooding. With the strong jet, the shear across the area will be favorable for severe storms. Will continue to advertise likely to categorical pops thinking most of the area will see measurable precipitation with an areal average around one half inch to over 1 inch with locally higher amounts certainly possible from storms. Much of the activity will be pushing off to the east of the area late Monday. Temperatures on Monday will be inhibited by cloud cover but still reach the upper 70s to lower 80s. Lows Monday night will also remain well above normal in the 60s due to cloud cover and well mixed boundary layer. For Tuesday, dry weather will briefly return to the region as dry surface high pressure moves through behind the exiting front. PW values drop back below an inch. Tuesday night will also remain dry, but moisture will be on the increase again from the west as another potent system begins moving towards the region. Highs on Tuesday continue rather warm, with readings in the low to middle 80s. Lows Tuesday night, in the mid to upper 50s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Another strong weather system will be pushing towards the fcst SuperBlend 02.12Zeastern US on Wednesday. Showers and storms being shown just off to the southwest of the forecast area early Wednesday morning, and these will spread across the region through the day. The cold front associated with this system will not move through the FA until late Wednesday night. Until that occurs, expect likely to numerous showers and thunderstorms to occur from Wednesday afternoon through much of Wednesday night. This system will have good dynamics associated with it, with the exit region of the upper jet and diffluent 500mb flow combining with a 50+ knot low level jet. Winds will be strong with this system and a lake wind advisory may be required Wednesday evening. Once the front pushes east Thursday morning, we return to a quieter weather pattern for the remainder of the forecast period. A broad upper trough will set up across the eastern half of the country, and northwesterly flow will keep conditions dry. Temperatures during the extended period will fall to near or below normal Thursday through the weekend. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... IFR conditions will likely develop tonight. Strong thunderstorms may occur Monday afternoon. An onshore flow with a developing warm front and isentropic lift should result in the development of IFR ceilings overnight. Fog will likely be limited by the initial dry near-surface layer and boundary layer mixing. We followed the GFS LAMP for the timing. A strengthening low-level jet should help support enhanced low- level wind shear until warm frontal passage. The warm front will likely lift north of the area during the day but moisture will remain high ahead of an approaching cold front. Expect numerous showers and thunderstorms. Strong shear and significant instability in the warm sector may lead to thunderstorms with damaging wind and hail in the afternoon. Followed the GFS LAMP for the general wind forecast. The guidance suggests gusts around 25 knots during the afternoon. EXTENDED AVIATION OUTLOOK...Expect breezy conditions Monday evening and there may be lingering strong thunderstorms. It will be dry but breezy Tuesday. Another frontal system may bring thunderstorms Wednesday and Wednesday night. It will likely be breezy Thursday and Friday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Apr 2, 4:31 AM EDT, 23 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 431 AM EDT Sun Apr 2 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030845- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 431 AM EDT Sun Apr 2 2017 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe weather is possible Monday afternoon and Monday night. Breezy conditions possible Monday afternoon through Tuesday. Severe weather possible Wednesday afternoon and Wednesday night. Breezy to windy conditions possible Thursday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:06 PM EDT | Special Weather Statement | CAE | Edgefield, McCormick | 24 min |
| Apr 3, 1:42 PM EDT | Special Weather Statement | CAE | Aiken | 33 min |
| Apr 3, 2:20 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 48 hr |
| Apr 3, 2:27 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 2 hr |
| Apr 3, 2:47 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 58 min |
| Apr 3, 3:07 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 53 min |
| Apr 3, 3:17 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry, Saluda | 58 min |
| Apr 3, 3:28 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 62 min |
| Apr 3, 3:31 PM EDT | Tornado Warning | CAE | Edgefield, McCormick | 29 min |
| Apr 3, 3:42 PM EDT | Special Weather Statement | CAE | Kershaw | 33 min |
| Apr 3, 3:42 PM EDT | Tornado Warning | CAE | Barnwell | 48 min |
| Apr 3, 3:57 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Lexington | 33 min |
| Apr 3, 4:10 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 65 min |
| Apr 3, 4:12 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 3 hr |
| Apr 3, 4:15 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Newberry, Richland, Saluda | 45 min |
| Apr 3, 4:18 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Orangeburg | 42 min |
| Apr 3, 4:32 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 28 min |
| Apr 3, 4:33 PM EDT | Tornado Warning | CAE | Lexington | 26 min |
| Apr 3, 4:51 PM EDT | Flash Flood Warning | CAE | Richland | 114 min |
| Apr 3, 4:51 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lee, Sumter | 54 min |
| Apr 3, 4:55 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee, Richland, Sumter | 50 min |
| Apr 3, 4:57 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 48 min |
| Apr 3, 5:01 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Kershaw, Richland | 33 min |
| Apr 3, 5:11 PM EDT | Tornado Warning | CAE | Calhoun, Sumter | 34 min |
| Apr 3, 5:45 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 15 min |
| Apr 3, 5:46 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Lee, Orangeburg, Sumter | 29 min |
| Apr 3, 2:34 PM EDT | Special Weather Statement | CAE | Burke | 26 min |
| Apr 3, 2:41 PM EDT | Tornado Warning | CAE | Burke | 34 min |
Nearby
Lake Wind Advisories in South Carolina, 2017Lake Wind Advisories in Georgia, 2017Every lake wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.